Alert archive / Oklahoma / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Jul 3, 2016, 3:39 AM CDT for 4 counties in Arkansas; 20 counties in Oklahoma. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2016, 3:39 AM CDT (08:39 UTC)
- Expired
- Jul 4, 2016, 7:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 24 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.9
The text
As transmitted.
494 WGUS64 KTSA 030839 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 339 AM CDT SUN JUL 3 2016 OKZ054>063-031645- /O.NEW.KTSA.FF.A.0005.160703T0839Z-160704T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...GROVE...JAY 339 AM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA... INCLUDING THE FOLLOWING COUNTIES...CRAIG...DELAWARE...MAYES... NOWATA...OSAGE...OTTAWA...PAWNEE...ROGERS...TULSA AND WASHINGTON OK. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY EXCESSIVE RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CONTINUE TO MOVE ACROSS NORTHEAST OKLAHOMA THROUGH THIS MORNING...PRIMARILY IMPACTING AREAS NORTH OF U.S. HIGHWAY 412. ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL MAY DEVELOP DURING THE AFTERNOON. * LOCALIZED FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY RAINFALL. * PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WATCH AREA, KEEP INFORMED, AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. && $$
5 follow-up statements
337 WGUS64 KTSA 031504 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 1004 AM CDT SUN JUL 3 2016 ARZ001-002-010-011-019-020-029-OKZ064>076-032315- /O.EXB.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...SAPULPA...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...CHECOTAH... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 1004 AM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING COUNTIES...IN ARKANSAS... BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON AR. IN OKLAHOMA...ADAIR...CHEROKEE...CREEK... HASKELL...LATIMER...LE FLORE...MCINTOSH...MUSKOGEE... OKFUSKEE...OKMULGEE...PITTSBURG...SEQUOYAH AND WAGONER. * THROUGH MONDAY MORNING * SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. THIS ACTIVITY IS EXPECTED TO WEAKEN AND BEGIN TO SHIFT EAST OF THE REGION BY EARLY AFTERNOON. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY EVENING ACROSS EAST CENTRAL OKLAHOMA...SPREADING ACROSS THE REMAINDER OF THE AREA DURING THE OVERNIGHT HOURS. WIDESPREAD RAINFALL TOTALS THROUGH TONIGHT OF 2 TO 3 INCHES IS LIKELY WITH LOCALLY HIGHER AMOUNTS UP TO 5 INCHES POSSIBLE. THE FLASH FLOODING THREAT IS EXPECTED TO DECREASE MONDAY MORNING AS THE HEAVIER PRECIPITATION BEGINS TO SHIFT EAST OF THE REGION. * LOCALIZED FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY RAINFALL. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. && $$ OKZ054>063-032315- /O.EXT.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...GROVE...JAY 1004 AM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING COUNTIES...CRAIG...DELAWARE...MAYES...NOWATA...OSAGE... OTTAWA...PAWNEE...ROGERS...TULSA AND WASHINGTON OK. * THROUGH MONDAY MORNING * ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON ACROSS NORTHEAST OKLAHOMA...SPREADING ACROSS THE REMAINDER OF THE AREA DURING THE EVENING HOURS. 2 TO 3 INCHES OF ADDITIONAL RAINFALL IS LIKELY THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE FLASH FLOODING THREAT IS EXPECTED TO DECREASE LATE TONIGHT AS THE HEAVIER PRECIPITATION BEGINS TO SHIFT SOUTHEAST OF THE REGION. * LOCALIZED FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY RAINFALL. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. && $$
578 WGUS64 KTSA 032012 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 312 PM CDT SUN JUL 3 2016 ARZ001-002-010-011-019-020-029-OKZ054>076-041000- /O.CON.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...GROVE...JAY...SAPULPA...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...CHECOTAH...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 312 PM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL...CRAWFORD... FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON AR. IN OKLAHOMA...ADAIR...CHEROKEE...CRAIG...CREEK...DELAWARE... HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE... NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE... PITTSBURG...ROGERS...SEQUOYAH...TULSA...WAGONER AND WASHINGTON OK. * THROUGH MONDAY MORNING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING ACROSS NORTHEAST OKLAHOMA. THIS ACTIVITY WILL LIKELY SPREAD ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE EVENING INTO THE OVERNIGHT HOURS. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS LIKELY WITH LOCALLY HIGHER AMOUNTS UP TO 5 INCHES POSSIBLE IN A FEW AREAS. THIS WILL LIKELY CAUSE EXCESSIVE RUNOFF AND FLASH FLOODING. THE FLASH FLOOD THREAT WILL BEGIN TO DIMINISH MONDAY MORNING AS THE HEAVIER PRECIPITATION BEGINS TO SHIFT EAST OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH ONLY LINGERING SHOWERS REMAINING. * FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY RAINFALL. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. && $$
789 WGUS64 KTSA 040234 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 934 PM CDT SUN JUL 3 2016 OKZ054>064-040345- /O.CAN.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...GROVE... JAY...SAPULPA 934 PM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA HAS BEEN CANCELLED. MAJORITY OF THE PRECIPITATION HAS ENDED ACROSS THESE LOCATIONS. A SMALL CHANCE FOR PRECIPITATION WILL REMAIN INTO THE OVERNIGHT HOURS...THOUGH ADDITIONAL FLOODING POTENTIAL IS NOT ANTICIPATED. $$ ARZ001-002-010-011-019-020-029-OKZ065>076-041200- /O.CON.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...CHECOTAH...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 934 PM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL...CRAWFORD... FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON AR. IN OKLAHOMA...ADAIR...CHEROKEE...HASKELL...LATIMER...LE FLORE... MCINTOSH...MUSKOGEE...OKFUSKEE...OKMULGEE...PITTSBURG... SEQUOYAH AND WAGONER. * UNTIL 7 AM CDT MONDAY * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING ACROSS EAST CENTRAL OKLAHOMA. THIS ACTIVITY WILL LIKELY SPREAD ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE EVENING INTO THE OVERNIGHT HOURS. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN A FEW AREAS. THIS WILL LIKELY CAUSE EXCESSIVE RUNOFF AND FLASH FLOODING. THE FLASH FLOOD THREAT WILL BEGIN TO DIMINISH MONDAY MORNING AS THE HEAVIER PRECIPITATION BEGINS TO SHIFT EAST OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH ONLY LINGERING SHOWERS REMAINING. * FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY RAINFALL. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. && $$
485 WGUS64 KTSA 040853 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 353 AM CDT MON JUL 4 2016 ARZ001-OKZ065>067-070-071-073-075-041000- /O.CAN.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-PITTSBURG- LATIMER- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...OKEMAH... OKMULGEE...WAGONER...MUSKOGEE...CHECOTAH...MCALESTER...WILBURTON 353 AM CDT MON JUL 4 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND OKLAHOMA HAS BEEN CANCELLED. THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS ENDED THIS MORNING. $$ ARZ002-010-011-019-020-029-OKZ068-069-072-074-076-041200- /O.CON.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- CHEROKEE-ADAIR-SEQUOYAH-HASKELL-LE FLORE- INCLUDING THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...VAN BUREN...OZARK... CHARLESTON...FORT SMITH...TAHLEQUAH...STILWELL...SALLISAW... STIGLER...POTEAU 353 AM CDT MON JUL 4 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING COUNTIES...IN ARKANSAS...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON AR. IN OKLAHOMA...ADAIR... CHEROKEE...HASKELL...LE FLORE AND SEQUOYAH. * UNTIL 7 AM CDT THIS MORNING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DIMINISH ACROSS THE AREA THIS MORNING...HOWEVER LOCALIZED RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL REMAIN POSSIBLE THROUGH 7 AM OVER WESTERN ARKANSAS AND PARTS OF EXTREME EASTERN OKLAHOMA. * FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY RAINFALL. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. && $$
852 WGUS64 KTSA 041159 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 659 AM CDT MON JUL 4 2016 ARZ002-010-011-019-020-029-OKZ068-069-072-074-076-041300- /O.EXP.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- CHEROKEE-ADAIR-SEQUOYAH-HASKELL-LE FLORE- INCLUDING THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...VAN BUREN...OZARK... CHARLESTON...FORT SMITH...TAHLEQUAH...STILWELL...SALLISAW... STIGLER...POTEAU 659 AM CDT MON JUL 4 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA WILL EXPIRE AT 7 AM CDT THIS MORNING. GENERALLY LIGHT TO MODERATE RAIN REMAINS ACROSS PORTIONS OF WESTERN ARKANSAS THIS MORNING...BUT IS NOT EXPECTED TO CAUSE ADDITIONAL FLASH FLOODING. LARGELY DRY CONDITIONS SHOULD PREVAIL FOR THE REST OF THE DAY AFTER THE MORNING RAIN EXITS THE AREA. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 11:51 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 2, 11:51 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1151 PM CDT SAT JUL 2 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered to numerous showers and thunderstorms will be possible late tonight and Sunday morning, and again late Sunday afternoon and evening. VFR conditions will prevail outside of any thunderstorm activity. && .PREV DISCUSSION... /Issued 937 PM CDT SAT JUL 2 2016/ ..UPDATE... DISCUSSION... Convection remained ongoing the Oklahoma Texas Panhandles through Kansas and across much of Missouri this evening in response to a nearly stationary frontal boundary draped across the region. Also...a broken line of convection that developed along a surface boundary this afternoon was progressing east northeast across Northern Texas and Southwest Oklahoma this evening. Across Eastern Oklahoma and Northwest Arkansas...mostly clear to mostly cloudy skies from south to north were common. Overnight tonight...the eastern half of the frontal boundary... is expected to begin to slowly lift northward with the western half sagging southeast as a surface low over the Texas Panhandle lifts northeast. As the western half of the front shifts southeastward...a strengthening low level jet is forecast to push into the region. These features will allow for some of the ongoing convection across the Panhandles and Southern Kansas to possibly push into Northeast Oklahoma and Northwest Arkansas late tonight. Since the CWA will remain south of the frontal boundaries...enough instability could remain overnight to create an isolated severe potential with locally damaging winds possible. The ongoing convection across Southeast Oklahoma has pushed away from the surface boundary that it had developed along this afternoon. However...little weakening had occurred as it was riding/stay up with its gust front/cold pool. Latest hrrr and local in-house model indicate this convection decreasing in intensity with the loss of daytime heating the further east it moves. Though...based on current trends have extended slight pops into Southeast Oklahoma...mainly west of the Indian Nations Turnpike for just-in- case this convection makes it this far east late tonight. Also overnight...increasing cloud cover and dewpoints holding in the 60s/low 70s should aid in low temps near to slightly warmer compared to this mornings lows. For the evening update...have adjusted pops southward some based on the mentioned above and also made minor tweaks to hourly temp...sky and dewpoint grids based on current trends and as cloud cover moves into the region tonight. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...05
Hazardous weather outlook, Jul 2, 9:46 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 946 PM CDT SAT JUL 2 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 946 PM CDT SAT JUL 2 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... ADDITIONAL THUNDERSTORM CHANCES ARE EXPECTED OVERNIGHT AS ONGOING THUNDERSTORMS OVER WESTERN OKLAHOMA AND SOUTHERN KANSAS APPROACH THE REGION WITH AN ASSOCIATED FRONTAL BOUNDARY. THESE ADDITIONAL THUNDERSTORMS LOOK TO AFFECT PARTS OF EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS...WITH THE GREATER PRECIPITATION CHANCES NORTH OF INTERSTATE 44. A LIMITED SEVERE THREAT OF DAMAGING WINDS WILL BE POSSIBLE OVERNIGHT ACROSS NORTHEAST OKLAHOMA...AGAIN MAINLY NORTH OF INTERSTATE 44...AS WELL AS A SMALL POTENTIAL FOR LOCALLY HEAVY RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL... HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL LIKELY BE ONGOING SUNDAY MORNING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND PERHAPS INTO FAR NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORMS WILL REMAIN IN THE FORECAST INTO MONDAY AS THE AFOREMENTIONED FRONTAL BOUNDARY WILL BE SLOW TO MOVE ACROSS THE AREA. THE STRONGEST STORMS...ESPECIALLY SUNDAY AFTERNOON...COULD PRODUCE HAIL AND GUSTY WINDS. THE HEAT WILL RETURN FOR THE MIDDLE TO LATTER PART OF THE UPCOMING WORK WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE REGION. TRIPLE DIGIT HEAT INDEX VALUES WILL BE PREVALENT BEGINNING TUESDAY ACROSS MUCH OF THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 3, 3:17 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT SUN JUL 3 2016
OKZ055>058-061>063-030900-
ROGERS OK-CRAIG OK-NOWATA OK-DELAWARE OK-OTTAWA OK-MAYES OK-
WASHINGTON OK-
317 AM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAYES...NORTHERN
ROGERS...OTTAWA...SOUTHEASTERN NOWATA...NORTHWESTERN DELAWARE...
SOUTHERN WASHINGTON AND CRAIG COUNTIES UNTIL 400 AM CDT...
AT 317 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF CHETOPA TO 7 MILES NORTH OF NEW
ALLUWE TO 4 MILES SOUTHWEST OF RAMONA. MOVEMENT WAS SOUTHEAST AT 35
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI... VINITA...
GROVE... COMMERCE...
CHELSEA... OOLOGAH...
FAIRLAND... AFTON...
QUAPAW... LANGLEY...
ADAIR... WELCH...
BERNICE... KETCHUM...
FOYIL... BLUEJACKET...
WYANDOTTE... DISNEY...
TALALA... BIG CABIN...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 255 AND 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3700 9462 3679 9462 3652 9493 3631 9540
3642 9579 3642 9582 3647 9600 3673 9553
3700 9517
TIME...MOT...LOC 0817Z 293DEG 31KT 3696 9514 3672 9548 3649 9598The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:52 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 113 min |
| Jul 3, 10:41 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 2 hr |
| Jul 3, 3:17 AM CDT | Special Weather Statement | TSA | Craig, Ottawa, Rogers | 43 min |
| Jul 3, 3:57 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa, Rogers | 48 min |
| Jul 3, 3:46 PM CDT | Special Weather Statement | TSA | Pawnee | 29 min |
| Jul 3, 3:59 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Jul 3, 4:11 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 34 min |
| Jul 3, 4:29 PM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Jul 3, 4:44 PM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 46 min |
| Jul 3, 4:47 PM CDT | Flash Flood Warning | TSA | Nowata, Osage, Pawnee, Rogers, Washington | 6 hr |
| Jul 3, 4:54 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Jul 3, 5:01 PM CDT | Special Weather Statement | TSA | Craig | 29 min |
| Jul 3, 5:08 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Jul 3, 5:16 PM CDT | Flash Flood Warning | TSA | Craig, Nowata | 5 hr |
| Jul 3, 5:25 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 35 min |
| Jul 3, 5:29 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| Jul 3, 5:44 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Jul 3, 5:56 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 49 min |
| Jul 3, 6:00 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Jul 3, 6:13 PM CDT | Special Weather Statement | TSA | Creek | 47 min |
| Jul 3, 6:28 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Rogers | 5 hr |
| Jul 3, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 16 min |
| Jul 3, 6:57 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
Nearby
Flash Flood Watches in Oklahoma, 2016Flash Flood Watches in Arkansas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.